Alert archive / Kansas / River Flood Warnings in 2016

River Flood Warning 54, NWS Wichita, KS

September 4, 2016Russell County, Kansas

NWS Wichita, KS issued this river flood warning at Sep 4, 2016, 9:29 AM CDT for Russell County, Kansas. It took effect at Sep 4, 2016, 9:55 AM CDT. It was in force for 39 hr.

The area

The outline as issued.

The facts

Issued
Sep 4, 2016, 9:29 AM CDT (14:29 UTC)
In effect from
Sep 4, 2016, 9:55 AM CDT
Expired
Sep 6, 2016, 1:00 AM CDT
In force
39 hr
Issued by
NWS Wichita, KS
Area
Storm-based polygon
Flood severity
Minor

County Russell County, KS

The radar

The Grand Island radar (KUEX), 153 km from the middle of the area, began a volume at 14:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Saline River (KS) near Russell (RUSK1). The gauge peaked at 22.17 ft at Sep 4, 2016, 5:00 PM CDT.

actionminormoderatemajor510152009/0409/0509/0609/07
Action stage
16 ft
Minor stage
18 ft
Moderate stage
20 ft
Major stage
23 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 06867000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

235 
WGUS43 KICT 041429
FLWICT
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE WICHITA KS
929 AM CDT SUN SEP 4 2016

...The National Weather Service in Wichita has issued a flood warning
for the following river in Kansas... 

  Saline River Near Russell affecting Russell County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive into flooded areas or go around barricades. Nearly two 
feet of water will carry most vehicles away. Turn around don't drown.

&&

KSC167-050429-
/O.NEW.KICT.FL.W.0054.160904T2000Z-160906T0600Z/
/RUSK1.1.ER.160904T2000Z.160905T0600Z.160905T1800Z.NO/
929 AM CDT SUN SEP 4 2016

The National Weather Service in Wichita, KS has issued a 

* Flood Warning for 
  The Saline River Near Russell.
* From this afternoon until late Monday night.
* At  8:30 AM Sunday the stage was 15.7 feet.
* Flood stage is 18.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by late this afternoon and 
  continue to rise to near 19.1 feet by early Monday morning. The 
  river will fall below flood stage by early Monday afternoon.
* Impact...At 18.0 feet...Widespread flooding of lowlands in the 
  vicinity of the gage occurs affecting pasture and cultivated land. 
  The width of the river extends to approximately 400 ft.

&&


                  FLD    OBSERVED           FORECAST 7 AM
Location          STG    STG  DAY TIME     Mon    Tue    Wed
  Russell         18.0  15.7  Sun 08 AM   18.8   14.8    9.6
    
&&
     
LAT...LON 3899 9904 3888 9871 3900 9865 3909 9904


$$

JAS
9 follow-up statements
410 
WGUS43 KICT 041456
FLWICT
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE WICHITA KS
956 AM CDT SUN SEP 4 2016

...Forecast flooding changed from Minor to Moderate severity for the 
following rivers in Kansas...

  Saline River Near Russell affecting Russell County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive into flooded areas or go around barricades. Nearly two 
feet of water will carry most vehicles away. Turn around don't drown.

&&

KSC167-050456-
/O.EXT.KICT.FL.W.0054.160904T1455Z-160906T0900Z/
/RUSK1.2.ER.160904T1441Z.160905T0600Z.160905T2100Z.NO/
956 AM CDT SUN SEP 4 2016

...Forecast flooding increased from Minor to Moderate severity...
The Flood Warning continues for 
 The Saline River Near Russell.
* From this morning until late Monday night.
* At  9:30 AM Sunday the stage was 17.9 feet.
* Flood stage is 18.0 feet.
* Moderate flooding is forecast.
* Forecast...Rise above flood stage by late this morning and continue
  to rise to near 20.1 feet by early Monday morning. The river will 
  fall below flood stage by Monday afternoon.
* Impact...At 18.0 feet...Widespread flooding of lowlands in the 
  vicinity of the gage occurs affecting pasture and cultivated land. 
  The width of the river extends to approximately 400 ft.

&&


                  FLD    OBSERVED           FORECAST 7 AM
Location          STG    STG  DAY TIME     Mon    Tue    Wed
  Russell         18.0  17.9  Sun 09 AM   19.7   15.0    9.6
    
&&
     
LAT...LON 3899 9904 3888 9871 3900 9865 3909 9904


$$

JAS
077 
WGUS83 KICT 041647
FLSICT
FLOOD STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS 
1147 AM CDT SUN SEP 4 2016

...The flood warning continues for the following river in Kansas...
 
  Saline River Near Russell affecting Russell County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive into flooded areas or go around barricades. Nearly two 
feet of water will carry most vehicles away. Turn around don't drown.

&&

KSC167-050647-
/O.EXT.KICT.FL.W.0054.000000T0000Z-160906T1104Z/
/RUSK1.2.ER.160904T1431Z.160905T0000Z.160905T2304Z.NO/
1147 AM CDT SUN SEP 4 2016

The Flood Warning continues for
  The Saline River Near Russell.
* Until Tuesday morning.
* At 11:30 AM Sunday the stage was 20.5 feet.
* Flood stage is 18.0 feet.
* Moderate flooding is occurring and Moderate flooding is forecast.
* Forecast...The river will continue rising to near 22.5 feet by this
  evening. The river will fall below flood stage Monday evening.

&&


                  FLD    OBSERVED           FORECAST 7 AM
Location          STG    STG  DAY TIME     Mon    Tue    Wed
  Russell         18.0  20.5  Sun 11 AM   21.1   15.1    9.7
    
&&
     
LAT...LON 3899 9904 3888 9871 3900 9865 3909 9904


$$

JAS
223 
WGUS83 KICT 041905
FLSICT
FLOOD STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS 
205 PM CDT SUN SEP 4 2016

...The flood warning continues for the following river in Kansas...

  Saline River Near Russell affecting Russell County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive into flooded areas or go around barricades. Nearly two 
feet of water will carry most vehicles away. Turn around don't drown.

&&

KSC167-050905-
/O.CON.KICT.FL.W.0054.000000T0000Z-160906T1104Z/
/RUSK1.2.ER.160904T1431Z.160905T0000Z.160905T2304Z.NO/
205 PM CDT SUN SEP 4 2016

The Flood Warning continues for
  The Saline River Near Russell.
* Until Tuesday morning.
* At  1:30 PM Sunday the stage was 21.2 feet.
* Flood stage is 18.0 feet.
* Moderate flooding is occurring and Moderate flooding is forecast.
* Forecast...The river will continue rising to near 22.5 feet by this
  evening. The river will fall below flood stage Monday evening.
* Impact...At 20.0 feet...Fields are inundated especially on the south
  side of the river. Land Rd, south of river guage site, will be 
  covered by flood waters by 1/2 inch in depth. Upstream by 1/2 mile,
  water reaches outbuildings.

&&


                  FLD    OBSERVED           FORECAST 7 AM
Location          STG    STG  DAY TIME     Mon    Tue    Wed
  Russell         18.0  21.2  Sun 01 PM   21.1   15.1    9.7
    
&&
     
LAT...LON 3899 9904 3888 9871 3900 9865 3909 9904


$$

JAS
873 
WGUS43 KICT 042142
FLWICT
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE WICHITA KS
442 PM CDT SUN SEP 4 2016

...Forecast flooding changed from Moderate to Major severity for the 
following rivers in Kansas...

  Saline River Near Russell affecting Russell County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive into flooded areas or go around barricades. Nearly two 
feet of water will carry most vehicles away. Turn around don't drown.

&&

KSC167-051142-
/O.EXT.KICT.FL.W.0054.000000T0000Z-160906T1522Z/
/RUSK1.3.ER.160904T1431Z.160905T0000Z.160906T0322Z.NR/
442 PM CDT SUN SEP 4 2016

...Observed flooding increased from Moderate to Major severity...
...Forecast flooding increased from Moderate to Major severity...
The Flood Warning continues for 
 The Saline River Near Russell.
* Until Tuesday morning.
* At  4:30 PM Sunday the stage was 23.0 feet.
* Flood stage is 18.0 feet.
* Major flooding is occurring and Major flooding is forecast.
* Forecast...The river will continue rising to near 24.4 feet by this
  evening. The river will fall below flood stage late Monday evening.

&&


                  FLD    OBSERVED           FORECAST 7 AM
Location          STG    STG  DAY TIME     Mon    Tue    Wed
  Russell         18.0  23.0  Sun 04 PM   22.5   15.4    9.6
    
&&
     
LAT...LON 3899 9904 3888 9871 3900 9865 3909 9904


$$

KRC
254 
WGUS83 KICT 050206
FLSICT
FLOOD STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS 
906 PM CDT SUN SEP 4 2016

...The flood warning continues for the following river in Kansas...
 
  Salt Creek At Barnard affecting Lincoln County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive into flooded areas or go around barricades. Nearly two 
feet of water will carry most vehicles away. Turn around don't drown.

&&

KSC105-051606-
/O.EXT.KICT.FL.W.0055.000000T0000Z-160907T1000Z/
/BRNK1.1.ER.000000T0000Z.160905T1800Z.160906T1600Z.NR/
906 PM CDT SUN SEP 4 2016

The Flood Warning continues for
  The Salt Creek At Barnard.
* Until late Tuesday night.
* At  8:25 PM Sunday the stage was 22.4 feet.
* Flood stage is 21.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 23.2 feet by 
  early Monday afternoon. The river will fall below flood stage late 
  Tuesday morning.
* Impact...At 23.3 feet...Flooding of low lying and agricultural areas
  will occur. Flood waters will begin to encroach upon Highway 284 
  just 1/4 of a mile east of the creek bridge. North 250th Road by 
  the Salt Creek bridge floods.

&&


                     FLD       OBSERVED        FORECAST 7 PM
Location             STG    STG  DAY  TIME    Mon   Tue   Wed   
  Barnard            21.0  22.4  Sun 08 PM   23.0  18.9  16.9
    
&&
    
LAT...LON 3922 9811 3917 9808 3912 9793 3919 9793
      3922 9802                       

$$

KRC
698 
WGUS43 KICT 050523
FLWICT
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE WICHITA KS
1223 AM CDT MON SEP 5 2016

...Forecast flooding changed from Moderate to Minor severity for the 
following rivers in Kansas...

  Saline River Near Russell affecting Russell County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive into flooded areas or go around barricades. Nearly two 
feet of water will carry most vehicles away. Turn around don't drown.

&&

KSC167-051923-
/O.EXT.KICT.FL.W.0054.000000T0000Z-160906T0400Z/
/RUSK1.3.ER.160904T1431Z.160904T2130Z.160905T1600Z.NO/
1223 AM CDT MON SEP 5 2016

The Flood Warning continues for 
 The Saline River Near Russell.
* Until this evening.
* At 11:30 PM Sunday the stage was 20.4 feet.
* Flood stage is 18.0 feet.
* Moderate flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by 
  late this morning.
* Impact...At 20.0 feet...Fields are inundated especially on the south
  side of the river. Land Rd, south of river guage site, will be 
  covered by flood waters by 1/2 inch in depth. Upstream by 1/2 mile,
  water reaches outbuildings.

&&


                     FLD       OBSERVED        FORECAST 7 PM
Location             STG    STG  DAY  TIME    Tue   Wed   Thu   
  Russell            18.0  20.4  Sun 11 PM   16.7  12.1   8.2
    
&&
    
LAT...LON 3899 9904 3888 9871 3900 9865 3909 9904


$$
590 
WGUS83 KICT 050525
FLSICT
FLOOD STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS 
1225 AM CDT MON SEP 5 2016

...The flood warning continues for the following river in Kansas...

  Saline River Near Russell affecting Russell County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive into flooded areas or go around barricades. Nearly two 
feet of water will carry most vehicles away. Turn around don't drown.

&&

KSC167-051925-
/O.CON.KICT.FL.W.0054.000000T0000Z-160906T0400Z/
/RUSK1.3.ER.160904T1431Z.160904T2130Z.160905T1600Z.NO/
1225 AM CDT MON SEP 5 2016

The Flood Warning continues for
  The Saline River Near Russell.
* Until this evening.
* At 11:30 PM Sunday the stage was 20.4 feet.
* Flood stage is 18.0 feet.
* Moderate flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by 
  late this morning.
* Impact...At 20.0 feet...Fields are inundated especially on the south
  side of the river. Land Rd, south of river guage site, will be 
  covered by flood waters by 1/2 inch in depth. Upstream by 1/2 mile,
  water reaches outbuildings.

&&


                     FLD       OBSERVED        FORECAST 7 PM
Location             STG    STG  DAY  TIME    Tue   Wed   Thu   
  Russell            18.0  20.4  Sun 11 PM   16.7  12.1   8.2
    
&&
    
LAT...LON 3899 9904 3888 9871 3900 9865 3909 9904


$$
041 
WGUS83 KICT 051333
FLSICT
FLOOD STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS 
833 AM CDT MON SEP 5 2016

...The flood warning continues for the following river in Kansas...
 
  Saline River Near Russell affecting Russell County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive into flooded areas or go around barricades. Nearly two 
feet of water will carry most vehicles away. Turn around don't drown.

&&

KSC167-060136-
/O.EXT.KICT.FL.W.0054.000000T0000Z-160906T0136Z/
/RUSK1.3.ER.160904T1431Z.160904T2130Z.160905T1336Z.NO/
833 AM CDT MON SEP 5 2016

The Flood Warning continues for
  The Saline River Near Russell.
* Until this evening.
* At  7:30 AM Monday the stage was 18.2 feet.
* Flood stage is 18.0 feet.
* Minor flooding is occurring.
* Forecast...The river will continue to fall to below flood stage by 
  this morning.
* Impact...At 18.0 feet...Widespread flooding of lowlands in the 
  vicinity of the gage occurs affecting pasture and cultivated land. 
  The width of the river extends to approximately 400 ft.

&&


                  FLD    OBSERVED           FORECAST 7 AM
Location          STG    STG  DAY TIME     Tue    Wed    Thu
  Russell         18.0  18.2  Mon 07 AM   14.0   10.2    8.0
    
&&
     
LAT...LON 3899 9904 3888 9871 3900 9865 3909 9904


$$
990 
WGUS83 KICT 051947
FLSICT
FLOOD STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS 
247 PM CDT MON SEP 5 2016

...The flood warning is cancelled for the following river in 
Kansas...
 
  Saline River Near Russell affecting Russell County.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive into flooded areas or go around barricades. Nearly two 
feet of water will carry most vehicles away. Turn around don't drown.

&&

KSC167-052017-
/O.CAN.KICT.FL.W.0054.000000T0000Z-160906T0136Z/
/RUSK1.3.ER.160904T1431Z.160904T2130Z.160905T1320Z.NO/
247 PM CDT MON SEP 5 2016

The Flood Warning is cancelled for
  The Saline River Near Russell.
* At 2:30 PM Monday the stage was 17.2 feet.
* Flood stage is 18.0 feet.
* Fell below flood stage at 8:20 AM Monday.
* Forecast...The river will continue to fall to 14.7 feet by Tuesday 
  morning.
* Impact...At 18.0 feet...Widespread flooding of lowlands in the 
  vicinity of the gage occurs affecting pasture and cultivated land. 
  The width of the river extends to approximately 400 ft.

&&


                  FLD    OBSERVED           FORECAST 7 AM
Location          STG    STG  DAY TIME     Tue    Wed    Thu
  Russell         18.0  17.2  Mon 02 PM   14.7   11.7    9.0
    
&&
     
LAT...LON 3899 9904 3888 9871 3900 9865 3909 9904


$$

KED

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this river flood warning went out at Sep 4, 6:37 AM CDT, 2 hours 52 minutes earlier.

Area forecast discussion, Sep 4, 6:37 AM CDT, 2 hours 52 minutes before
Area Forecast Discussion
National Weather Service Wichita KS
637 AM CDT SUN SEP 4 2016

.SYNOPSIS...
Issued at 258 AM CDT Sun Sep 4 2016

Water vapor imagery and GOES derived satellite wind fields show a
healthy shortwave currently traversing the central Plains. This
shortwave has provided additional lift to ongoing convection
across western and portions of central Kansas this morning, where
clusters of thunderstorms have congealed into a small mesoscale
convective system.

&&

.SHORT TERM...(Today through Tuesday night)
Issued at 258 AM CDT Sun Sep 4 2016

Confidence is high that near or slightly above average
temperatures for this time of year will persist through the
beginning of the week. With lee troughing remaining west of the
area and the pressure gradient increasing across the state, expect
gusty south-southeast winds to persist as well. Momentum transport
values per BUFKIT suggest wind gusts could exceed 30mph, primarily
across central Kansas today and Monday. These strong and gusty
winds should make for choppy waters on recreational lakes, so plan
accordingly if you are planning on ending the holiday weekend out
on the lakes.

This morning the above mentioned MCS that developed across
portions of western and central Kansas continues to slowly move
eastward. This complex of storms has been able to sustained itself
as the instability axis has slowly nudged eastward, due to ample
850mb moisture transport streaming northward, and nearly balanced
cold pool speed and 0-3km shear. Over the next few hours as
moisture transport begins to weaken, expect this thunderstorm
activity to weaken across central Kansas and eventually diminish
across eastern Kansas. This process seems to already be occurring
as cloud top temperatures within this MCS have begun to warm. The
main threat this morning from this thunderstorm activity will be
locally heavy rainfall and gusty winds.

For the remainder of the holiday weekend and early portions of
the week, with lee troughing remaining anchored across eastern
Colorado and western Kansas the best chances for thunderstorm
activity should remain across western Kansas. This coupled with
850mb temperatures warming gradually, increased capping will make
convective initiation a bit more difficult this far removed from
strong surface features. As for overnight convection, chances look
best north of the area where the better moisture transport will
develop.

.LONG TERM...(Wednesday through Saturday)
Issued at 258 AM CDT Sun Sep 4 2016

Confidence is high that near average temperatures for this time
of year will persist through much of the week. Towards the end of
the week into the weekend temperatures may begin to "cool off" a
bit, but there is some uncertainty in regards to the arrival of
the cold front that will bring this brief "cool down".

The middle of the week looks to be on the active side of the
spectrum with period chances for showers and thunderstorms as lee
troughing slowly pushing southeast across the state, providing a
focus for convective initiation. With modest instability and and
0-6km bulk shear in place, a few storms could be strong to severe.
As we progress into the late week/weekend timeframe, the GFS and
ECMWF vary quite a bit on their solutions. The ECMWF digs upper-level
energy further south across the central Plains and would favor a
faster frontal passage and cooler start to the weekend, with
precipitation chances well south of the region. Whereas the GFS
keeps the main upper-level energy further to the north across the
northern Plains and would favor a much slower frontal passage,
leading a stormy weekend. Regardless, with moisture pooling along
or and head of the approaching frontal boundary strong to severe
storms will be possible.

&&

.AVIATION...(For the 12Z TAFS through 12Z Monday morning)
Issued at 631 AM CDT Sun Sep 4 2016

Aviation concern will be morning storms over central KS.

Storms that developed out over NW KS Sat evening are now making
their way across central KS and will affect KSLN through 14z. Just
like yesterday, storms are expected to develop over NW KS and
track east overnight. However, feel the more widespread activity
will develop slightly north of where it did yesterday which would
keep the bulk of the precip north of the forecast area tonight. So
will leave mention of storms out for now. South winds gusting to
around 30mph will be common this afternoon for sites along and
west of I-135.

&&

.PRELIMINARY POINT TEMPS/POPS...
Wichita-KICT    87  72  91  74 /  10  10  10  10
Hutchinson      87  72  91  74 /  10  10  10  10
Newton          86  72  90  73 /  10  10  10  10
ElDorado        86  72  90  73 /  10  10  10  10
Winfield-KWLD   87  72  91  74 /  10  10  10  10
Russell         88  73  93  73 /  30  10  10  10
Great Bend      88  73  92  73 /  20  10  10  10
Salina          88  74  92  75 /  40  10  10  10
McPherson       87  72  91  74 /  20  10  10  10
Coffeyville     87  69  92  74 /  10   0  10  10
Chanute         85  69  90  73 /  10  10  10  10
Iola            84  69  89  73 /  10  10  10  10
Parsons-KPPF    86  69  91  74 /  10   0  10  10

&&

.ICT Watches/Warnings/Advisories...
None.
&&

SYNOPSIS...JMR
SHORT TERM...JMR
LONG TERM...JMR
AVIATION...RBL
Hazardous weather outlook, Sep 4, 3:59 AM CDT, 5 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
359 AM CDT SUN SEP 4 2016

KSZ032-033-047>053-067>072-082-083-091>096-098>100-050900-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
359 AM CDT SUN SEP 4 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS,
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS PRODUCING HEAVY RAIN WILL IMPACT CENTRAL KANSAS
THROUGH THE MID MORNING HOURS. THESE THUNDERSTORMS WILL TRAIN OVER
THE SAME AREAS...THEREFORE FLOODING WILL BE POSSIBLE...ESPECIALLY
NORTH OF HIGHWAY 56.

MINOR FLOODING IS EXPECTED ALONG THE COW CREEK NEAR HUTCHINSON
THROUGH SUNDAY EVENING. PLEASE REFER TO THE FLOOD WARNING FOR
DETAILS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

A FEW SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE TUESDAY NIGHT
OVER THE NORTHERN HALF OF KANSAS. THUNDERSTORM CHANCES WILL
GRADUALLY INCREASE AREAWIDE MID TO LATE WEEK...AS A STRONG COLD
FRONT APPROACHES FROM THE NORTHWEST. STRONG TO SEVERE THUNDERSTORMS
ARE POSSIBLE ALONG WITH LOCALLY HEAVY RAIN. TIMING OF THE BETTER
PRECIPITATION CHANCES ARE DIFFICULT TO DISCERN AT THIS TIME...SO
BE SURE TO CHECK BACK FOR FURTHER UPDATES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION, SEE OUR WEBPAGE AT:
HTTP://WEATHER.GOV/WICHITA/HWO/

In the hours before

Local storm report, Sep 4, 6:03 AM CDT, 3 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
603 AM CDT SUN SEP 04 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0603 AM     HEAVY RAIN       10 N RUSSELL            39.03N 98.85W
09/04/2016  M4.35 INCH       RUSSELL            KS   TRAINED SPOTTER

&&

RBL
Local storm report, Sep 4, 7:49 AM CDT, 1 hour 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
749 AM CDT SUN SEP 04 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0740 AM     FLOOD            9 NW RUSSELL            38.98N 98.97W
09/04/2016                   RUSSELL            KS   LAW ENFORCEMENT

            WATER RESCUE BEING CONDUCTED AT CAMP SITE NEAR MELLARD
            ROAD AND THE SALINE RIVER.

&&

JAS
Local storm report, Sep 4, 9:18 AM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
918 AM CDT SUN SEP 04 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0913 AM     FLOOD            6 SSW WALDO             39.05N 98.84W
09/04/2016                   RUSSELL            KS   TRAINED SPOTTER

            PARADISE CREEK WAS OUT OF ITS BANKS AND STILL RISING.

&&

KED

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 4, 1:20 AM CDTSpecial Weather StatementICTRussell25 min
Sep 4, 1:53 AM CDTSpecial Weather StatementICTRussell37 min
Sep 4, 2:38 AM CDTSpecial Weather StatementICTRussell37 min
Sep 4, 3:17 AM CDTSpecial Weather StatementICTRussell28 min
Sep 4, 3:27 AM CDTAreal Flood WarningICTRussell30 hr
Sep 4, 3:10 PM CDTRiver Flood WarningICTLincoln60 hr

Nearby

River Flood Warnings in Kansas, 2016Every river flood warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.